The local relaxation flow approach to universality of the local statistics for random matrices

L. Erdös, B. Schlein, H. Yau, J. Yin, Annales de l’institut Henri Poincare (B) Probability and Statistics 48 (2012) 1–46.

Download
No fulltext has been uploaded. References only!

Journal Article | Published
Author
; ; ;
Abstract
We present a generalization of the method of the local relaxation flow to establish the universality of local spectral statistics of a broad class of large random matrices. We show that the local distribution of the eigenvalues coincides with the local statistics of the corresponding Gaussian ensemble provided the distribution of the individual matrix element is smooth and the eigenvalues {X J} N j=1 are close to their classical location {y j} N j=1 determined by the limiting density of eigenvalues. Under the scaling where the typical distance between neighboring eigenvalues is of order 1/N, the necessary apriori estimate on the location of eigenvalues requires only to know that E|x j - γ j| 2 ≤ N-1-ε on average. This information can be obtained by well established methods for various matrix ensembles. We demonstrate the method by proving local spectral universality for sample covariance matrices.
Publishing Year
Date Published
2012-02-01
Journal Title
Annales de l'institut Henri Poincare (B) Probability and Statistics
Volume
48
Issue
1
Page
1 - 46
IST-REx-ID

Cite this

Erdös L, Schlein B, Yau H, Yin J. The local relaxation flow approach to universality of the local statistics for random matrices. Annales de l’institut Henri Poincare (B) Probability and Statistics. 2012;48(1):1-46. doi:10.1214/10-AIHP388
Erdös, L., Schlein, B., Yau, H., & Yin, J. (2012). The local relaxation flow approach to universality of the local statistics for random matrices. Annales de l’institut Henri Poincare (B) Probability and Statistics, 48(1), 1–46. https://doi.org/10.1214/10-AIHP388
Erdös, László, Benjamin Schlein, Horng Yau, and Jun Yin. “The Local Relaxation Flow Approach to Universality of the Local Statistics for Random Matrices.” Annales de l’institut Henri Poincare (B) Probability and Statistics 48, no. 1 (2012): 1–46. https://doi.org/10.1214/10-AIHP388.
L. Erdös, B. Schlein, H. Yau, and J. Yin, “The local relaxation flow approach to universality of the local statistics for random matrices,” Annales de l’institut Henri Poincare (B) Probability and Statistics, vol. 48, no. 1, pp. 1–46, 2012.
Erdös L, Schlein B, Yau H, Yin J. 2012. The local relaxation flow approach to universality of the local statistics for random matrices. Annales de l’institut Henri Poincare (B) Probability and Statistics. 48(1), 1–46.
Erdös, László, et al. “The Local Relaxation Flow Approach to Universality of the Local Statistics for Random Matrices.” Annales de l’institut Henri Poincare (B) Probability and Statistics, vol. 48, no. 1, Institute of Mathematical Statistics, 2012, pp. 1–46, doi:10.1214/10-AIHP388.

Export

Marked Publications

Open Data IST Research Explorer

Search this title in

Google Scholar